MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEM/TIB ROD THUMBSCR *EA; MISC ORTHO SURGICAL INSTR

DEPUY MITEK LLC US RIGIDFIX FEM/TIB ROD THUMBSCR *EA; MISC ORTHO SURGICAL INSTR
Model Number 213600
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is company representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that post-operatively to an unknown procedure on an unknown date in 2019, the thumb screw on the customer's rigidfix tibial guide frame broke off causing the rigid tibial rod 10mm to become stuck together with the guide.This occurred during cleaning of the device.It was noted that the devices are over ten years old and have seen heavy use in the field.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary : the rigidfix thumbscrew was received and evaluated.A visual inspection was performed to determine if the device had any gross visual defects that may contribute to the complaint condition.It was observed that the distal threads on the thumb screw were broken and stuck in the guide,confirming this complaint.It is possible that the thumb screw was screwed on too tight and while being used due to excessive side load or force applied, the screw broke and came apart.Other than this possibility, we cannot discern a root cause for this failure.Furthermore, no lot number was supplied which precludes conducting a manufacturing record evaluation.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: the udi is unknown.

Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9321670
Report Number1221934-2019-59525
Device Sequence Number13555732
Product Code LXH
UDI-Device Identifier10886705002634
UDI-Public(01)10886705002634
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number213600
Device Catalogue Number213600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2019
Initial Date Received by Manufacturer 10/18/2019
Supplement Date Received by Manufacturer12/17/2019
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date12/17/2019
Patient Sequence Number1